MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE MANAGED MARKETS EN FR ES (YELLOWFIN); PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE MANAGED MARKETS EN FR ES (YELLOWFIN); PUMP, BREAST, POWERED
Model Number 101041360
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 04/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer including verifying the user was not washing or drying tubing on the pump; verifying the user was using dry parts; and verifying there was no milk backup.The customer was sent a replacement pump and return of her original pump was requested for testing/evaluation.In follow up with a complaint handler on (b)(6) 2023, the customer indicated that she developed mastitis on (b)(6) 2023 and was prescribed an antibiotic, which she is still taking.She indicated that the replacement pump was working without issue and her mastitis appears to be resolved.Based on the results of our internal investigation (reference number ca11-001), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However, in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2023, the customer alleged to medela llc that she was experiencing low suction with her pump in style max flow breast pump.She additionally alleged she had mastitis and clogged ducts and was waiting for an antibiotic due to her pump now working.
 
Additional Manufacturer Narrative
The product was evaluated on 06/05/2023, low suction was found when tested with a medela lab kit.It was noted there was damage to the chassis and residue in the aggregate.After cleaning the aggregate, the vacuum readings were within specifications.

Brand Name
PUMP IN STYLE MANAGED MARKETS EN FR ES (YELLOWFIN)
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer Contact
tom cuzman
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key16869313
Report Number1419937-2023-00019
Device Sequence Number17664813
Product Code HGX
UDI-Device Identifier00020451401447
UDI-Public020451401447
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K200508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101041360
Device Catalogue Number101041360
Device Lot Number0000342481
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Distributor Facility Aware Date04/27/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer06/05/2023
Initial Report FDA Received Date05/04/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale